MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 802111
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the manufacturer's sales associate, the level system was green indicating ready for use prior to going on bypass.After the level sensor displayed the 'level sensor unattached' message, the user facility removed the level sensor probe and added gel to make a better connection but the issue remained.The level module was replaced with one from another heart lung machine (hlm) and then a question mark displayed showing unassigned.The level system was turned off and the case was completed with no issues.After the case was completed another level sensor pad was added.The pad sat for 2-3 minutes and the probe was reinserted with the same issue.The field service representative (fsr) was unable to duplicate the reported complaint.He preformed testing on the level module and the sensors with passing results.The unit operated to the manufacturer's specifications.
 
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the level module light emitting diode (led) flashed yellow and the unit displayed a 'level sensor unattached' message.As a result, an alternate device was employed.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
Corrected blocks: b5 and d10.Updated block: h6.The reported complaint was confirmed.Per data log review, on (b)(4) 2021 the level log shows many level alarm probe status changes from coupled to disconnected to coupled.This will cause a level disconnected alert (yellow) as reported.The log confirms the complaint.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Corrected information that the reported complaint occurred prior to use of the device for a cardiopulmonary bypass (cpb) procedure.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key12358109
Report Number1828100-2021-00300
Device Sequence Number14421433
Product Code DTQ
UDI-Device Identifier00886799000717
UDI-Public(01)00886799000717(11)210217
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802111
Device Catalogue Number802111
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR